|Dr Henry i read ur answer to Joey
Jul 18, 2012
On july 5,2012, Joey posted a question regarding his hyper lipodystrophy in his stomach, and he said he would change from truvada+kaletra to truvada+efavirenz trying to avoid it. I just want to comment on this issue and tell you most assuredly that i am quite sure that stomach hyperlipodystrophy is due to one or both components of Truvada, for i have seen it very clearly develop on my body. (My case is almost a carbon copy situation of Joeys). Truvada makes my belly to bloat mercilessly and i also have gained weight, and i have repeatedly proven it is a Truvada side effect and not any other med. So if Joey is switching meds he should at least know that most probably remaining with Truvada will not diminish his lipodystrophy. Thats my opinion after being on Truvada for 6 months. Best regards to u dear dr. Henry.
| Response from Dr. Henry
Appreciate your description of your experience with fat gain and Truvada. There is a wide individual variation of response to meds from patient to patient. Studies of Truvada looking at fat distribution issues have noted a modest association at worst. Generally Truvada compares favorably to other NRTI combinations (AZT/3TC or abacavir/3TC) though it would be nice ot have good data supporting use of regimens without NRTIs (such studies so far have not been very successful). KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Blood In Semen After Oral Sex Hooker What Are The Chances Of HIV
- Blood In Urine After Licking Anus Worried I Have HIV
- Erectile Dysfunction After Condom Slipped Worried I Have HIV
- Fever After Unprotected Sex Without Ejaculation Worried I Have HIV
- Headache After Anal Sex With Condom Does It Mean I Have HIV
- Itchy Balls After Rubbing Vagina Sign Of HIV AIDS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.